MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, when the u-blade adapter was manually attached to the universal rod, the threaded portion at the end of the universal rod was damaged, and the broken piece was caught in the u-blade adapter, making it unusable.Instruments in the hospital were sterilized and used.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.As per the visual inspection, the thread of the universal rod was found completely broken off.The last windings are broken, traces of significant use are also visible on the surface of universal rod t2 femur ø9 mm.Based on the above investigation the root cause of the failure is found to be normal wear.Referring to the very long period since manufacturing [manufactured in 2004] the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
UNIVERSAL ROD T2 FEMUR 9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10073175
Report Number0009610622-2020-00250
Device Sequence Number11420260
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0110
Device Catalogue Number18060110
Device Lot NumberK797546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1